Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

June 6, 2012Hillsborough County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 6, 2012, 8:21 PM EDT for Hillsborough County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2012, 8:21 PM EDT (00:21 UTC)
Expired
Jun 6, 2012, 8:45 PM EDT
In force
24 min
Issued by
NWS Tampa Bay, FL

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 18 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1577 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WWUS82 KTBW 070021
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
821 PM EDT WED JUN 6 2012

FLZ051-070045-
HILLSBOROUGH-
821 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR MACDILL AIR FORCE BASE...OR 8 MILES NORTHEAST OF 
DOWNTOWN SAINT PETERSBURG...MOVING NORTHEAST AT 25 MPH. THIS STORM 
WILL AFFECT MACDILL AIR FORCE BASE...SOUTH TAMPA AND SOHO...UNTIL 
845 PM EDT.

GUSTY WINDS UP TO 45 MPH ARE EXPECTED WHICH CAN BLOW AROUND 
UNSECURED OUTDOOR OBJECTS AND DOWN TREE LIMBS.

&&

LAT...LON 2798 8248 2793 8228 2782 8239 2780 8245
      2781 8245 2782 8241 2784 8241 2783 8244
      2786 8241 2789 8241 2792 8248 2781 8247
      2783 8254 2785 8256 2786 8257
TIME...MOT...LOC 0020Z 230DEG 22KT 2784 8253

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 1:35 PM EDT, 6 hours 46 minutes earlier.

Area forecast discussion, Jun 6, 1:35 PM EDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
135 PM EDT WED JUN 6 2012

.SHORT TERM (TONIGHT - FRIDAY)...
A LARGE MID/UPPER LVL TROUGH IS GRADUALLY PUSHING OUT OF THE EASTERN
SEABOARD AND INTO THE W ATL WITH AN ASSOCIATED SFC FRONTAL BOUNDARY
NEARLY STATIONARY ACROSS EXTREME NORTHERN FL. MEANWHILE...A
WEAKENING SFC RIDGE AXIS REMAINS TO THE SE OF THE PENINSULA AT LEAST
THROUGH FRIDAY. THIS SYNOPTIC SETUP WILL CONTINUE TO FAVOR
PREVAILING SW FLOW ACROSS THE AREA...BRINGING DEEP LAYER MOISTURE
FROM THE GULF THROUGH THE SHORT TERM.

FOR THE REST OF TODAY AND TONIGHT...SCATTERED SHOWERS WITH
OCCASIONAL THUNDER WILL CONTINUE THROUGH THE EVENING HOURS WITH THE
SW FLOW DRAGGING ABUNDANT MOISTURE FROM AN AREA OF DISTURBED WEATHER
OVER THE SOUTHERN/CENTRAL GULF WATERS. WILL CONTINUE TO CARRY 40-50
POPS TONIGHT...THEN INCREASING TO 60-70 POPS ON THU MAINLY IN THE
AFTERNOON HOURS WHEN THE DEEPER MOISTURE IS EXPECTED. WITH THE
ROBUST SW FLOW IN PLACE...RISK FOR RIP CURRENT ALONG AREA BEACHES
CONTINUE UNTIL 9 PM THIS EVENING. ALWAYS HEED THE WARNINGS AND
POSTED REGULATIONS BEFORE GOING INTO THE WATER...AND TRY TO SWIM IN
BEACHES WITH LIFEGUARDS ON DUTY.

MODEL GUIDANCE SUGGESTS THAT THE FRONTAL BOUNDARY COULD LINGER
FURTHER SOUTH...BUT NOT MOVING ACROSS THE STATE ENTIRELY...THUS
KEEPING CHANCES OF RAIN IN THE 30-60 PERCENT RANGE NORTH-TO-SOUTH ON
FRI.

IN TERMS OF IMPACTS...GREATEST THREAT WILL BE POTENTIAL FOR HEAVY
DOWNPOURS AND LOCALIZED FLOODING...ESPECIALLY ACROSS THE TAMPA BAY
AREA AND NORTHWARD ON THU...AND OVER THE SOUTHERN HALF OF THE CWA ON
FRI.

TEMPERATURES REMAIN SLIGHTLY ABOVE NORMALS WITH MORNING LOWS MOSTLY
IN THE LOWER TO MID 70S...A LITTLE WARMER NEAR THE COAST. AFTERNOON
HIGHS WILL DEPEND ON THE AMOUNT OF CLOUD COVER AND RAIN ACROSS THE
AREA BUT IN GENERAL SHOULD REMAIN BETWEEN THE MID 80S TO NEAR 90.
BUT IN AREAS WHERE HEAVIER RAIN/CLOUD COVER DEVELOPS IT IS POSSIBLE
THAT THE MAX TEMPS COULD REMAIN IN THE UPPER 70S TO LOWER 80S.

&&

.LONG TERM (FRIDAY NIGHT-TUESDAY)...
A SURFACE BOUNDARY WILL BE PUSHING SOUTH OF THE AREA TO START THE
PERIOD AS HIGH PRESSURE STARTS TO BUILD IN FROM THE NE. ALOFT...
THE LONGWAVE TROUGH WILL BE PUSHING EAST OF THE AREA AS A
SHORTWAVE TROUGH MOVES INTO THE NW GULF WITH WEAK RIDGING IN PLACE
OVER THE STATE. SURFACE RIDGING REMAINS IN PLACE ACROSS THE AREA
FROM THE NE WITH DEEP MOISTURE REMAINING ACROSS THE REGION THROUGH
TUESDAY. ALOFT...THE SHORTWAVE WILL GRADUALLY SHIFT EAST ACROSS
THE NORTHERN GULF THROUGH THE PERIOD WITH VORT MAXES MOVING OVER
THE AREA THROUGH THE WEEKEND AND EARLY NEXT WEEK. THE UPPER ENERGY
COMBINED WITH THE MOIST ENVIRONMENT WILL ALLOW FOR SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE PERIOD. MINIMUM
TEMPERATURES WILL BE IN THE UPPER 60S TO MID 70S. HIGHS WILL BE IN
THE UPPER 80S TO LOWER 90S EACH DAY.

&&

.AVIATION...
GENERALLY BKN-OVC CLOUDS THROUGH THE AFTERNOON ALTHOUGH VCTS MAY
RESULT IN BRIEF MVFR CONDITIONS. ANTICIPATE VCSH OVERNIGHT UNDER
MVFR CIGS. AFTER SUNRISE...VFR CIGS WITH ISOLD TSRA. SOUTHWESTERLY
WINDS AND GUSTY AT TIMES CONTINUE THROUGH THE EVENING...THEN
SOUTHERLY AND DIMINISHING OVERNIGHT.

&&

.MARINE...
S/SW FLOW WILL PREVAIL OVER THE COASTAL WATERS AT LEAST THROUGH
THURSDAY...THEN A WEAKENING COLD FRONT REACHES THE NORTHERN WATERS
BY FRIDAY. WINDS SHIFT TO A MORE E/NE REGIME ON SATURDAY...THEN S/SE
BY SUNDAY. SURGES TO EXERCISE CAUTION CRITERIA WILL CONTINUE OVER
THE NORTHERN WATERS AND CENTRAL OFFSHORE WATERS THROUGH EARLY THIS
EVENING. THEN WINDS ARE EXPECTED TO REMAIN AROUND 15 KNOTS OR LESS
FOR THE END OF THE WORK WEEK AND THE UPCOMING WEEKEND...EXCEPT IN
THE VICINITY OF THUNDERSTORMS WHERE PERIODS OF ROUGH SEAS AND GUSTY
WINDS ARE POSSIBLE.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE CRITICAL LEVELS DURING
THE NEXT SEVERAL DAYS WITH NO FIRE WEATHER PROBLEMS ANTICIPATED AT
THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  86  75  88 /  50  70  40  50
FMY  74  86  75  89 /  50  70  40  60
GIF  73  87  73  90 /  50  70  40  50
SRQ  75  85  75  88 /  50  70  40  50
BKV  71  87  71  90 /  50  70  40  40
SPG  77  86  78  87 /  50  70  40  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR CHARLOTTE-
     HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...22/REYNES
LONG TERM...24/COLSON
AVIATION...09/RUDE
Hazardous weather outlook, Jun 6, 5:52 AM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
552 AM EDT WED JUN 6 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-061600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
552 AM EDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT AS A FRONTAL BOUNDARY SETTLES INTO NORTHERN FLORIDA AND
UPPER ENERGY MOVES OVER THE AREA. STRONG GUSTY WINDS...DEADLY
LIGHTNING AND BRIEF HEAVY RAINS WILL BE POSSIBLE WITH THE STRONGER
STORMS.

...RIP CURRENT IMPACT...
SOUTHWESTERLY WINDS WILL INCREASE AND BECOME GUSTY THROUGH THE
AFTERNOON AND ALLOW FOR A MODERATE RISK OF RIP CURRENTS AT AREA
BEACHES. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT
GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT
UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT
GO INTO THE SURF MUCH ABOVE YOUR KNEES.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE
FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM
THE CURRENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
AREA EACH DAY AS A TROUGH TO THE NORTH AND ENERGY ALOFT SLOWLY
MOVE THROUGH THE AREA THROUGH FRIDAY AND BRING ABUNDANT MOISTURE
AND INSTABILITY. A SECONDARY UPPER TROUGH WILL KEEP AN UNSTABLE
ENVIRONMENT IN PLACE THROUGH TUESDAY AS HIGH PRESSURE RIDGES
ACROSS THE AREA AT THE SURFACE. STRONG GUSTY WINDS...DEADLY
LIGHTNING AND BRIEF HEAVY RAINS WILL BE POSSIBLE WITH THE STRONGER
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

COLSON

In the hours before

Special weather statement, Jun 6, 2:35 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
235 PM EDT WED JUN 6 2012

FLZ051-055-060-061915-
HILLSBOROUGH-MANATEE-SARASOTA-
235 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORMS WILL AFFECT MANATEE...SARASOTA AND
SOUTHEASTERN HILLSBOROUGH COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM APOLLO BEACH TO
LAKE MANATEE STATE PARK TO LAUREL...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTH OF TAMPA TO 15 MILES EAST OF PALMETTO TO VENICE. THESE
STORMS WERE MOVING NORTHEAST AT 30 MPH AND WILL AFFECT
RUSKIN...LITTLE MANATEE RIVER STATE PARK...PARRISH AND LAKEWOOD
RANCH...UNTIL 315 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 191 AND 246.

GUSTY WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS WHICH CAN
BLOW AROUND UNSECURED OUTDOOR OBJECTS AND DOWN TREE LIMBS.

&&

LAT...LON 2775 8249 2777 8245 2779 8243 2781 8245
      2788 8206 2736 8205 2715 8207 2706 8245
      2739 8263 2735 8258 2734 8256 2739 8257
      2742 8260 2743 8266 2745 8267
TIME...MOT...LOC 1834Z 245DEG 26KT 2784 8241 2757 8229
          2713 8247

14-MROCZKA
Local storm report, Jun 6, 2:42 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
242 PM EDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     MARINE TSTM WIND 2 W SARASOTA            27.33N 82.58W
06/06/2012  E40 MPH          SARASOTA           FL   PUBLIC

            MARINA OPERATOR REPORTED 40 MPH WINDS WITH A DURATION OF
            5 MINUTES ON CITY ISLAND.

&&

DAVIS
Special weather statement, Jun 6, 2:49 PM EDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
249 PM EDT WED JUN 6 2012

FLZ052-061930-
POLK-
249 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN POLK COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR KATHLEEN...OR 10 MILES NORTHWEST OF LAKELAND...MOVING
NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT
WINSTON...LAKELAND...GIBSONIA AND POLK CITY...UNTIL 330 PM EDT.

THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 27 AND 55.

GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM WHICH
CAN BLOW AROUND UNSECURED OUTDOOR OBJECTS AND DOWN WEAK TREES AND
TREE LIMBS.

&&

LAT...LON 2798 8202 2797 8204 2799 8206 2817 8205
      2817 8210 2821 8211 2825 8209 2826 8206
      2832 8205 2831 8196 2835 8195 2835 8187
      2837 8186 2835 8166 2827 8165 2825 8154
TIME...MOT...LOC 1848Z 228DEG 19KT 2814 8203
Local storm report, Jun 6, 7:24 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
724 PM EDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     HUDSON                  28.36N 82.70W
06/06/2012                   PASCO              FL   BROADCAST MEDIA

            1 TREE DOWN. TREE FELL ON THE HOLY GROUND HOMELESS
            SHELTER. TIME ESTIMATED BY RADAR.

&&

BMROCZKA
Special weather statement, Jun 6, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
821 PM EDT WED JUN 6 2012

FLZ051-070045-
HILLSBOROUGH-
821 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR MACDILL AIR FORCE BASE...OR 8 MILES NORTHEAST OF
DOWNTOWN SAINT PETERSBURG...MOVING NORTHEAST AT 25 MPH. THIS STORM
WILL AFFECT MACDILL AIR FORCE BASE...SOUTH TAMPA AND SOHO...UNTIL
845 PM EDT.

GUSTY WINDS UP TO 45 MPH ARE EXPECTED WHICH CAN BLOW AROUND
UNSECURED OUTDOOR OBJECTS AND DOWN TREE LIMBS.

&&

LAT...LON 2798 8248 2793 8228 2782 8239 2780 8245
      2781 8245 2782 8241 2784 8241 2783 8244
      2786 8241 2789 8241 2792 8248 2781 8247
      2783 8254 2785 8256 2786 8257
TIME...MOT...LOC 0020Z 230DEG 22KT 2784 8253

14-MROCZKA

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:51 AM EDTBeach Hazards StatementTBWPinellas15 hr
Jun 7, 6:14 AM EDTSpecial Weather StatementTBWManatee, Sarasota46 min
Jun 7, 7:19 AM EDTSpecial Weather StatementTBWHillsborough41 min
Jun 7, 7:21 AM EDTAreal Flood AdvisoryTBWSarasota54 min
Jun 7, 7:44 AM EDTSpecial Weather StatementTBWHardee46 min
Jun 7, 8:00 AM EDTSpecial Marine WarningTBW45 min
Jun 7, 8:21 AM EDTSpecial Weather StatementTBWHardee24 min
Jun 7, 8:24 AM EDTSpecial Weather StatementTBWManatee51 min
Jun 7, 8:39 AM EDTSpecial Weather StatementTBWPolk21 min
Jun 7, 9:02 AM EDTAreal Flood AdvisoryTBWManatee58 min
Jun 7, 10:57 AM EDTSpecial Marine WarningTBW33 min
Jun 7, 2:56 PM EDTSpecial Marine WarningTBW34 min
Jun 7, 3:10 PM EDTSpecial Weather StatementTBWHernando20 min
Jun 7, 3:18 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco27 min
Jun 7, 5:08 PM EDTFlood WatchTBWPinellas, Sumter36 hr

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.